Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 10, 2007, 1:07 PM EDT for Lycoming County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 1:07 PM EDT (17:07 UTC)
- Expired
- May 10, 2007, 2:00 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lycoming County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 101707 SVRCTP PAC081-101800- /O.NEW.KCTP.SV.W.0009.070510T1707Z-070510T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 107 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 200 PM EDT * AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DUBOISTOWN...OR NEAR WILLIAMSPORT...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIAMSPORT AROUND 115 PM EDT... MONTOURSVILLE AROUND 130 PM EDT... LOYALSOCKVILLE AROUND 145 PM EDT... BARBOURS AROUND 200 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 19 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4123 7710 4118 7705 4132 7667 4147 7686 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:02 PM EDT, 5 minutes earlier.
Area forecast discussion, May 10, 1:02 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 102 PM EDT THU MAY 10 2007 .SYNOPSIS... A SLOW MOVING TROUGH OF LOW PRESSURE WILL PUSH INTO PENNSYLVANIA FROM THE WEST LATE TODAY AND TONIGHT. A COLD FRONT WILL THEN SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY. A HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT OVER THE WEEKEND. ANOTHER COLD FRONT IS LIKELY BY TUESDAY OR WEDNESDAY OF NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... UPDATED TO ADD IN THE SVR THUNDERSTORM WATCH THROUGH 8 PM FOR MOST OF OUR COUNTIES. CURRENT CONVECTION BLOSSOMING AND BEING ENHANCED BY BOTH DAYTIME HEATING AND DRY PUNCH ALOFT...AS EXPECTED. SHEAR VALUES REMAIN LOW...BUT CAPES DO GET RATHER POSITIVE ON NAM SOUNDINGS WITH CLOSE TO 1500 J/KG AT IPT LATE THIS AFTN. AGAIN...WINDS ALOFT RATHER WEAK WITH ABOUT 35KTS MAXIMUM AND THAT IS VERY HIGH IN THE STORMS...BUT EVAPORATIVE COOLING AND DOWNDRAFTS DRIVEN BY INSTABILITY COULD COMBINE FOR GUSTY WINDS...AND TEMP PROFILE FAVORABLE FOR SMALL HAIL. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... SYNOPTIC SCALE FORCING WILL BE WANING TONIGHT...AS WEAKENING SHORTWAVE PUSHES INTO NEW ENGLAND. HOWEVER...WEAK SFC TROUGH WILL BE THE FOCUS FOR LINGERING CONVECTION OVERNIGHT ACROSS EASTERN PA. SFC TROUGH WILL PUSH EAST OF CENTRAL PA BY EARLY FRIDAY AM..SHUNTING DEEPEST MOISTURE SOUTHEAST OF OUR REGION. THEREFORE...HAVE LOWERED POPS SOMEWHAT ON FRIDAY. COLD FRONT STILL ON TRACK TO SWEEP THRU THE STATE BY LATE FRIDAY...BUT BEST CHC OF CONVECTION WILL BE ALONG OR SOUTH OF THE MASON-DIXON LINE...WHERE PWATS PROGGED TO REMAIN NR 1 INCH. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODEL UNCERTAINTIES DEVELOP WITH REGARDS TO STRENGTH OF SHORTWAVE SAT/SAT NITE. SHARPER GFS VERSION COULD PRODUCE A WAVE ON FRONTAL BOUNDARY JUST SOUTH OF PA. LATEST ENSEMBLE PLUME DATA CLEARLY SUGGESTS THIS REMAINS A LOW PROBABILITY. HOWEVER...FEEL LOW POPS ARE NEEDED LATE SATURDAY ACROSS THE SOUTHEAST GIVEN THE OPER GFS SOLUTION. 00Z MREF DATA INDICATES DRY WX SUNDAY AND MONDAY AS LARGE CANADIAN HI PRES SYSTEM BUILDS SE ACROSS PA. HAVE BEGUN TO LOWER TEMPS FOR SUNDAY NIGHT. LOW PWATS AND SFC HIGH PRES DIRECTLY OVERHEAD SHOULD PROVIDE CONDITIONS FOR GOOD RADIATIONAL COOLING. A ROUND OF SHWRS/TSTMS IS POSSIBLE AROUND TUESDAY OF NEXT WEEK WITH ARRIVAL OF NEXT COLD FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS FIRING UP ALL OVER THE REGION...AND WILL CREATE LOCAL MVFR VISBYS AND GUSTY WINDS IN AND NEAR THE THUNDERSTORMS. POCKETS OF IFR DIRECTLY UNDER THE STORMS ARE POSSIBLE. THESE STORMS WILL LAST THROUGH THE EVENING HOURS AS A SURFACE TROF PUSHES TO THE EAST THROUGH CENTRAL PA. AFTER 00-03Z THIS EVENING...THINGS SHOULD BE DYING OFF...BUT A FEW SHOWERS COULD LINGER AS THE REAL COLD FRONT IS NOT SLATED TO MOVE THROUGH UNTIL FRIDAY MORNING. LINGERING MOISTURE COULD CREATE DENSE FOG AT AREA TERMINALS THAT RECEIVE RAINFALL THIS AFTERNOON. DRY WEATHER WITH VFR SKIES SHOULD THEN LAST THROUGH THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/RXR AVIATION...DANGELO
Hazardous weather outlook, May 10, 12:24 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 PM EDT THU MAY 10 2007 PAZ004-005-010-011-017-024-033>036-064>066-111630- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-BEDFORD-FULTON- FRANKLIN-ADAMS-YORK-LANCASTER- 1224 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-018-019-025>028-037-041-042-045-046-049>053-056>059-063- 111630- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 1224 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 11:41 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1141 AM EDT THU MAY 10 2007 PAZ006-037-101615- POTTER-TIOGA- 1141 AM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN POTTER AND TIOGA COUNTIES... A STRONG THUNDERSTORM THAT COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL WAS LOCATED 10 MILES NORTH OF GALETON AT 1140 AM...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL STAY OVER RURAL AREAS OF NORTHERN POTTER AND TIOGA COUNTIES THROUGH NOON. FORECASTER: DANGELO
Special weather statement, May 10, 12:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1236 PM EDT THU MAY 10 2007 PAZ006-037-101730- POTTER-TIOGA- 1236 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT POTTER AND TIOGA COUNTIES... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES WEST OF WELLSBORO...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GALETON AROUND 1245 PM...GAINES AROUND 100 PM...WESTFIELD AROUND 115 PM AND KNOXVILLE AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER:RHG
Special weather statement, May 10, 12:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT THU MAY 10 2007 PAZ063-101745- CUMBERLAND- 1238 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM 6 MILES SOUTH OF CARLISLE...MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR MOUNT HOLLY SPRINGS AROUND 1245 PM...CARLISLE AROUND 100 PM...BOILING SPRINGS...CARLISLE SPRINGS AROUND 115 PM...MECHANICSBURG AND HOGESTOWN AROUND 145 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
Special weather statement, May 10, 12:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1243 PM EDT THU MAY 10 2007 PAZ012-018-101745- NORTHERN CENTRE-NORTHERN CLINTON- 1243 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WESTPORT AROUND 115 PM...HYNER AND GLEN UNION AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:55 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 65 min |
| May 10, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| May 10, 1:37 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 53 min |
| May 10, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 93 min |
| May 10, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 97 min |
| May 10, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Union | 73 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 37 min |
| May 10, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 72 min |
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 34 min |
| May 10, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 37 min |
| May 10, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 37 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 60 min |
| May 10, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 65 min |
| May 10, 6:59 PM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.